Alert archive / California / Winter Storm Warnings in 2005
Winter Storm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Nov 30, 2005, 3:38 PM PST. It took effect at Nov 30, 2005, 6:00 PM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 3:38 PM PST (23:38 UTC)
- In effect from
- Nov 30, 2005, 6:00 PM PST
- Expired
- Dec 1, 2005, 7:00 PM PST
- In force
- 25 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSTO 302338 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 338 PM PST WED NOV 30 2005 ...STRONG WINTER STORM HEADED FOR NORTHERN CALIFORNIA... .A STRONG PACIFIC STORM SYSTEM IN THE EASTERN PACIFIC IS FORECAST TO HIT THE INTERIOR OF NORTHERN CALIFORNIA BEGINNING THIS EVENING THEN DRAG SLOWLY SOUTHEASTWARD THROUGH THE NORTH STATE THURSDAY AND THURSDAY NIGHT. THIS SYSTEM WILL BRING PERIODS OF HEAVY PRECIPITATION AND STRONG WINDS. THE ORIGIN OF THIS WEATHER SYSTEM WITHIN A WARMER AIRMASS WILL MEAN FAIRLY HIGH SNOW LEVELS. ONCE THE SYSTEM MOVES TO THE EAST ON FRIDAY...SNOW LEVELS WILL FALL BUT THE RAIN AND SNOW WILL DECREASE SIGNIFICANTLY BEHIND THE FRONT. PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS ON THIS POTENTIALLY POWERFUL WINTER STORM. CAZ063-010045- /O.CAN.KSTO.WS.A.0003.051201T0400Z-051201T2000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 338 PM PST WED NOV 30 2005 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WATCH DUE TO RISING SNOW LEVELS. $$ CAZ013-014-010745- /O.UPG.KSTO.WS.A.0003.051201T0400Z-051201T2000Z/ /O.NEW.KSTO.WS.W.0004.051201T0200Z-051202T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 338 PM PST WED NOV 30 2005 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT PRECIPITATION IS EXPECTED TO HIT THE COASTAL RANGE OF NORTHERN CALIFORNIA THIS EVENING THEN INCREASE IN INTENSITY DURING THE NIGHT. TOTAL SNOW ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED BY THURSDAY EVENING...MAINLY ABOVE 3000 FEET. SNOW LEVELS WILL CLIMB TO ABOVE 5000 FEET BY THURSDAY MORNING SO SNOW SHOULD SWITCH TO RAIN MOST AREAS. IN ADDITION TO THE SNOW...STRONG WINDS WITH GUSTS IN EXCESS OF 40 MPH MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITE- OUT CONDITIONS OVER THE HIGHER ELEVATIONS. $$ CAZ068-069-010745- /O.UPG.KSTO.WS.A.0003.051201T0400Z-051202T1800Z/ /O.NEW.KSTO.WS.W.0004.051201T0400Z-051202T0300Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 338 PM PST WED NOV 30 2005 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT PRECIPITATION IS EXPECTED TO HIT THE WEST SLOPES OF THE SOUTHERN CASCADES AND NORTHERN SIERRA THIS EVENING THEN INCREASE IN INTENSITY DURING THE NIGHT. TOTAL SNOW ACCUMULATION WILL RANGE FROM 14 TO 28 INCHES WITH HIGHEST AMOUNTS ABOVE 7000 FEET. SNOW LEVELS WILL RANGE FROM 5000 TO 6000 FEET IN THE LASSEN PARK AREA TO 7000 TO 8000 FEET OVER THE NORTHERN SIERRA NEVADA. IN ADDITION...STRONG WINDS GUSTING IN EXCESS OF 65 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITE-OUT CONDITIONS OVER THE HIGHER ELEVATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND WINDS THAT MAY IMPACT TRAVEL. IF TRAVELING INTO THE SOUTHERN CASCADES OR NORTHERN SIERRA TONIGHT THROUGH FRIDAY... CARRY TIRE CHAINS AND OTHER SUPPLIES AND BE SURE AND CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$
7 follow-up statements
000 WWUS46 KSTO 010533 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 933 PM PST WED NOV 30 2005 ...STRONG WINTER STORM HEADED FOR NORTHERN CALIFORNIA... .A STRONG PACIFIC STORM SYSTEM IS MOVING THROUGH THE INTERIOR OF NORTHERN CALIFORNIA FROM THE EASTERN PACIFIC. THIS VIGOROUS WINTER STORM WILL MOVE SLOWLY SOUTHEASTWARD THROUGH THURSDAY NIGHT. THIS SYSTEM IS BRINGING HEAVY PRECIPITATION AND STRONG AND GUSTY SOUTH TO SOUTHWESTERLY WINDS. AS THIS STORM MOVES TO THE EAST ON FRIDAY RAIN AND SNOW WILL DECREASE CONSIDERABLY. PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS ON THIS POTENTIALLY POWERFUL WINTER STORM. CAZ068-069-011345- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0300Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 933 PM PST WED NOV 30 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY. PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF THE SOUTHERN CASCADES AND NORTHERN SIERRA TONIGHT AND IS EXPECTED TO INCREASE IN INTENSITY THROUGH THE NIGHT. TOTAL SNOW ACCUMULATION WILL RANGE FROM 14 TO 28 INCHES WITH HIGHEST AMOUNTS ABOVE 7000 FEET. SNOW LEVELS WILL RANGE FROM 5000 TO 6000 FEET IN THE LASSEN PARK AREA TO 7000 TO 8000 FEET OVER THE NORTHERN SIERRA NEVADA...WITH COLD POCKETS CAUSING SNOW TO FALL LOCALLY LOWER IN SOME AREAS. ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND WINDS THAT MAY IMPACT TRAVEL. IF YOU PLAN TO TRAVEL TO THE SOUTHERN CASCADES OR NORTHERN SIERRA THROUGH FRIDAY...CARRY TIRE CHAINS AND OTHER SUPPLIES AND BE SURE AND CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$ CAZ013-014-011345- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 933 PM PST WED NOV 30 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. PRECIPITATION IS ALREADY FALLING ALONG THE INTERIOR COASTAL RANGE OF NORTHERN CALIFORNIA AND IS EXPECTED TO INCREASE IN INTENSITY DURING THE NIGHT. TOTAL SNOW ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED BY THURSDAY EVENING...MAINLY ABOVE 3000 FEET...HOWEVER COLD AIR POCKETS COULD CAUSE SNOW TO FALL AT LOWER ELEVATIONS IN SOME LOCATIONS. SNOW LEVELS WILL CLIMB TO ABOVE 5000 FEET BY THURSDAY MORNING SO SNOW SHOULD SWITCH TO RAIN MOST AREAS. ALONG WITH THE SNOW...STRONG SOUTH TO SOUTHWESTERLY WINDS WITH GUSTS IN EXCESS OF 40 MPH MAY CAUSE BLOWING AND DRIFTING SNOW WITH WHITE-OUT CONDITIONS POSSIBLE OVER THE HIGHER ELEVATIONS. $$ RANDY HARTLEY
000 WWUS46 KSTO 011250 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 450 AM PST THU DEC 1 2005 ...STRONG WINTER STORM MOVING INTO NORTHERN CALIFORNIA... .A STRONG PACIFIC STORM SYSTEM IS MOVING THROUGH THE INTERIOR OF NORTHERN CALIFORNIA FROM THE EASTERN PACIFIC. THIS VIGOROUS WINTER STORM WILL MOVE SLOWLY SOUTHEASTWARD THROUGH TONIGHT. THIS SYSTEM WILL BRING HEAVY PRECIPITATION ACCOMPANIED BY STRONG GUSTY SOUTH TO SOUTHWESTERLY WINDS. HEAVY SNOWFALL IS EXPECTED AT THE HIGHER ELEVATIONS. AS THIS STORM MOVES TO THE EAST ON TONIGHT RAIN AND SNOW WILL DECREASE CONSIDERABLY. PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS ON THIS POWERFUL WINTER STORM. CAZ068-020000- /O.EXT.KSTO.WS.W.0004.000000T0000Z-051202T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 450 AM PST THU DEC 1 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF THE SOUTHERN CASCADES AND NORTHERN SIERRA AND IS EXPECTED TO INCREASE IN INTENSITY THIS MORNING. TOTAL SNOW ACCUMULATION WILL RANGE FROM 12 TO 24 INCHES WITH THE HIGHEST AMOUNTS ABOVE 7000 FEET. SNOW LEVELS WILL RANGE FROM 6000 IN THE LASSEN PARK AREA TO 7000 FEET OVER PLUMAS COUNTY...WITH COLD POCKETS CAUSING SNOW TO FALL LOCALLY LOWER IN SOME AREAS. THE SNOW LEVEL WILL LOWER THIS EVENING TO AROUND 5000 FEET. ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS. IF YOU PLAN TO TRAVEL TO THE HIGHER ELEVATIONS OVER THE MOUNTAINS...CARRY TIRE CHAINS AND OTHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$ CAZ069-020000- /O.EXT.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 450 AM PST THU DEC 1 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF NORTHERN SIERRA AND IS EXPECTED TO INCREASE IN INTENSITY TODAY. TOTAL SNOW ACCUMULATION WILL RANGE FROM 14 TO 28 INCHES WITH HIGHEST AMOUNTS ABOVE 7500 FEET. SNOW LEVELS WILL RANGE FROM 7000 TO 8000 FEET OVER THE NORTHERN SIERRA NEVADA...WITH COLD POCKETS CAUSING SNOW TO FALL LOCALLY LOWER IN SOME AREAS. SNOW LEVELS WILL LOWER TO 6000 FEET THIS EVENING AND SNOWFALL IS EXPECTED TO BECOME HEAVY BELOW PASS LEVEL ALONG I-80 AND HIGHWAY 50. ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS. IF YOU PLAN TO TRAVEL TO THE NORTHERN SIERRA...CARRY TIRE CHAINS AND OTHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$ CAZ013-014-020000- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 450 AM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED BY THIS EVENING...MAINLY ABOVE 5000 FEET. SNOW LEVELS NEAR 4000 FEET WILL CLIMB TO ABOVE 5000 FEET BY THIS AFTERNOON SO SNOW SHOULD SWITCH TO RAIN MOST AREAS...HOWEVER COLD AIR POCKETS THIS MORNING WILL CAUSE SNOW TO FALL AT LOWER ELEVATIONS IN SOME LOCATIONS. ALONG WITH THE SNOW...STRONG SOUTH TO SOUTHWESTERLY WINDS WITH GUSTS IN EXCESS OF 50 MPH MAY CAUSE BLOWING AND DRIFTING SNOW WITH WHITE-OUT CONDITIONS POSSIBLE OVER THE HIGHER ELEVATIONS. $$
000 WWUS46 KSTO 011824 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1024 AM PST THU DEC 1 2005 ...STRONG WINTER STORM MOVING THROUGH NORTHERN CALIFORNIA... .A STRONG PACIFIC STORM SYSTEM IS MOVING THROUGH THE INTERIOR OF NORTHERN CALIFORNIA TODAY. THIS VIGOROUS WINTER STORM WILL MOVE SLOWLY SOUTHEASTWARD THROUGH THE AFTERNOON AND EVENING HOURS BRINGING HEAVY PRECIPITATION AND ACCOMPANIED BY STRONG GUSTY SOUTH TO SOUTHWESTERLY WINDS. HEAVY SNOWFALL IS EXPECTED AT THE HIGHER ELEVATIONS THROUGH TONIGHT THEN DECREASE CONSIDERABLY TOWARD FRIDAY MORNING. PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS REGARDING THIS STRONG WINTER STORM. CAZ068-020230- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 1024 AM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF THE SOUTHERN CASCADES AND NORTHERN SIERRA AND IS EXPECTED TO INCREASE IN INTENSITY THIS AFTERNOON. TOTAL SNOW ACCUMULATION WILL RANGE FROM 12 TO 24 INCHES WITH THE HIGHEST AMOUNTS ABOVE 7000 FEET. SNOW LEVELS WILL RANGE FROM 6000 IN THE LASSEN PARK AREA TO 7000 FEET OVER PLUMAS COUNTY...WITH COLD POCKETS CAUSING SNOW TO FALL LOCALLY LOWER IN SOME AREAS. THE SNOW LEVEL WILL LOWER THIS EVENING TO AROUND 5000 FEET. ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS. IF YOU PLAN TO TRAVEL OVER THE MOUNTAINS...CARRY TIRE CHAINS AND OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$ CAZ069-020230- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 1024 AM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF NORTHERN SIERRA AND IS EXPECTED TO INCREASE IN INTENSITY THIS AFTERNOON AND EARLY EVENING. TOTAL SNOW ACCUMULATION WILL RANGE FROM 14 TO 28 INCHES WITH HIGHEST AMOUNTS ABOVE 7500 FEET. SNOW LEVELS WILL RANGE FROM 7000 TO 8000 FEET OVER THE NORTHERN SIERRA NEVADA...WITH COLD POCKETS CAUSING SNOW TO FALL LOCALLY LOWER IN SOME AREAS. SNOW LEVELS WILL LOWER TO 6000 FEET THIS EVENING AND SNOWFALL WILL BECOME HEAVY BELOW PASS LEVELS ALONG I-80 AND HIGHWAY 50. ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS. IF YOU PLAN TO TRAVEL TO THE NORTHERN SIERRA...CARRY TIRE CHAINS AND OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$ CAZ013-014-020000- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 1024 AM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED BY THIS EVENING...MAINLY ABOVE 5000 FEET. SNOW LEVELS THAT BEGAN NEAR 4000 FEET WILL CLIMB TO ABOVE 5000 FEET BY THIS AFTERNOON SO SNOW SHOULD SWITCH TO RAIN IN MOST AREAS...HOWEVER COLD AIR POCKETS WILL CAUSE SNOW TO FALL AT LOWER ELEVATIONS IN SOME LOCATIONS. ALONG WITH THE SNOW...STRONG SOUTH TO SOUTHWESTERLY WINDS WITH GUSTS IN EXCESS OF 50 MPH MAY CAUSE BLOWING AND DRIFTING SNOW WITH WHITE-OUT CONDITIONS POSSIBLE OVER THE HIGHER ELEVATIONS. $$
000 WWUS46 KSTO 020021 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 421 PM PST THU DEC 1 2005 ...STRONG WINTER STORM MOVING THROUGH NORTHERN CALIFORNIA... .A VIGOROUS WINTER STORM WILL MOVE SLOWLY SOUTHEAST ACROSS THE INTERIOR OF NORTHERN CALIFORNIA TONIGHT BRINGING HEAVY PRECIPITATION AND STRONG GUSTY SOUTH TO SOUTHWEST WINDS. HEAVY SNOWFALL IS EXPECTED TO CONTINUE OVER THE HIGHER ELEVATIONS INTO THE EVENING OVER WESTERN PLUMAS COUNTY AND THEN DECREASE LATER TONIGHT. HEAVY SNOW WILL CONTINUE PAST MIDNIGHT OVER THE NORTHERN SIERRA NEVADA BEFORE DECREASING CONSIDERABLY TOWARD FRIDAY MORNING. PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS REGARDING THIS STRONG WINTER STORM. CAZ013-014-020130- /O.EXP.KSTO.WS.W.0004.000000T0000Z-051202T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 421 PM PST THU DEC 1 2005 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON OVER THE SHASTA COUNTY MOUNTAINS. SNOW IS EXPECTED TO DECREASE RAPIDLY THIS EVENING. LOCALLY GUSTY WINDS TO AROUND 40 MPH ARE POSSIBLE OVER EXPOSED RIDGES AND MOUNTAIN PEAKS INTO THE EVENING...BUT THE WINDS SHOULD DECREASE THIS EVENING. $$ CAZ068-020600- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 421 PM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST OVER WESTERN PLUMAS COUNTY INCLUDING LASSEN PARK. HEAVY SNOW WILL CONTINUE TO FALL OVER WESTERN PLUMAS COUNTY THROUGH THE EVENING. ADDITIONAL SNOW ACCUMULATIONS FROM 4 TO 8 INCHES ARE EXPECTED ABOVE 6000 FEET WITH AMOUNTS OVER A FOOT OVER THE HIGHEST PEAKS. TOTAL SNOWFALL COULD RANGE BETWEEN 1 TO 3 FEET. SNOW IS EXPECTED TO DECREASE AFTER MIDNIGHT BUT SNOW LEVELS MAY LOWER TO 5000 FEET OVERNIGHT. LITTLE SIGNIFICANT ACCUMULATIONS ARE EXPECTED AFTER MIDNIGHT. IN ADDITION...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN EXCESS OF 60 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS. IF YOU PLAN TO TRAVEL OVER THE MOUNTAINS...CARRY TIRE CHAINS AND OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$ CAZ069-020830- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 421 PM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA. HEAVY SNOW WILL CONTINUE TO FALL OVER THE WEST SLOPE OF THE NORTHERN SIERRA FOR MOST OF THE NIGHT ABOVE 7000 FEET. AN ADDITIONAL 1 TO 2 FEET OF SNOW IS POSSIBLE OVER THE HIGHEST PEAKS. TOTAL SNOWFALL WILL LIKELY RANGE FROM 3 TO 5 FEET OVER THE HIGHER ELEVATIONS. THE SNOW LEVEL MAY FALL BELOW THE PASSES ON INTERSTATE 80 AND HIGHWAY 50 IN HEAVIER SNOW SHOWERS WITH ACCUMULATIONS OF 6 TO 12 INCHES POSSIBLE. IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS GUSTING IN EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS. IF YOU PLAN TO TRAVEL TO THE NORTHERN SIERRA...CARRY TIRE CHAINS AND OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$ JHM
000 WWUS46 KSTO 020626 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1026 PM PST THU DEC 1 2005 ...STRONG WINTER STORM MOVING THROUGH NORTHERN CALIFORNIA... .A VIGOROUS WINTER STORM WILL STILL IMPACT THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA UNTIL EARLY FRIDAY MORNING. THE STORM IS MOVING SLOWLY SOUTHEAST ACROSS THE INTERIOR OF NORTHERN CALIFORNIA BRINGING HEAVY PRECIPITATION AND STRONG GUSTY SOUTH TO SOUTHWEST WINDS TO THE NORTHERN SIERRA NEVADA. PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS REGARDING THIS STRONG WINTER STORM. CAZ068-020730- /O.EXP.KSTO.WS.W.0004.000000T0000Z-051202T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 1026 PM PST THU DEC 1 2005 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING FOR WESTERN PLUMAS COUNTY IS NO LONGER IN EFFECT. HEAVY SNOW HAS ENDED OVER WESTERN PLUMAS COUNTY. $$ CAZ069-021200- /O.CON.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 1026 PM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY OVER THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA. HEAVY SNOW WILL CONTINUE TO FALL OVER THE WEST SLOPE OF THE NORTHERN SIERRA FOR MOST OF THE NIGHT ABOVE 7000 FEET. THE SNOW SHOULD TAPER OFF BY EARLY FRIDAY MORNING. TOTAL SNOWFALL WILL LIKELY RANGE FROM 3 TO 6 FEET OVER THE HIGHER ELEVATIONS. THE SNOW LEVEL MAY FALL BELOW THE PASSES ON INTERSTATE 80 AND HIGHWAY 50 IN HEAVIER SNOW SHOWERS WITH ACCUMULATIONS OF 6 TO 12 INCHES POSSIBLE. IN ADDITION...SOUTH TO SOUTHWEST WINDS ARE BEGINNING TO DECREASE... BUT ARE STILL GUSTING UP TO 45 MPH. THE WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS. WINDS SHOULD DECREASE SIGNIFICANTLY BY EARLY FRIDAY MORNING. IF YOU PLAN TO TRAVEL TO THE NORTHERN SIERRA...CARRY TIRE CHAINS AND OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE. $$ JHM
000 WWUS46 KSTO 021150 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PST FRI DEC 2 2005 CAZ069-021300- /O.EXP.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 350 AM PST FRI DEC 2 2005 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. PRECIPITATION CONTINUES TO TAPER THIS MORNING IN THE SIERRA NEVADA WITH LINGERING LIGHT SNOW SOUTH OF HIGHWAY 88. THE SNOW IN THIS AREA WILL CONTINUE TO TAPER OFF THIS MORNING WITH SNOW LEVELS NEAR 6000 FT. LOCAL ADDITIONAL ACCUMULATIONS OF UP TO AN INCH WILL BE POSSIBLE. $$
000 WWUS46 KSTO 172256 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 256 PM PST SAT DEC 17 2005 ...WINTER STORM ON TAP FOR THE SIERRA NEVADA... A WEAK STORM MOVING THROUGH THE REGION TODAY HAS PRODUCED SOME LIGHT PRECIPITATION IN THE SIERRA NEVADA. ANOTHER SYSTEM RAPIDLY APPROACHING THE REGION WILL BRING MORE SIGNIFICANT SNOWFALL ON SUNDAY. SOME LIGHT PRECIPITATION IS EXPECTED TO OCCUR TONIGHT... BUT THE HEAVIEST PERIOD OF SNOWFALL IS EXPECTED ON SUNDAY AND SUNDAY EVENING. 1 TO 2 FEET OF SNOWFALL IS POSSIBLE ABOVE 5000 FEET ACCOMPANIED BY STRONG GUSTY WINDS. CAZ068-069-181230- /O.UPG.KSTO.WS.A.0004.051218T1400Z-051219T0800Z/ /O.NEW.KSTO.WS.W.0005.051218T1400Z-051219T0800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 256 PM PST SAT DEC 17 2005 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT. A STORM SYSTEM CENTERED ABOUT 950 MILES TO THE WEST OF SAN FRANCISCO IS TAPPING INTO SOME SUB-TROPICAL MOISTURE. THIS LARGE FETCH OF MOISTURE IS LOCATED BETWEEN 450 TO 1500 MILES SOUTHWEST OF SAN FRANCISCO. THIS SYSTEM WILL BEGIN TO SPREAD SOME LIGHT PRECIPITATION INTO THE MOUNTAINS TONIGHT...BUT THE HEAVIEST PERIOD OF SNOWFALL IS EXPECTED SUNDAY AND SUNDAY EVENING ABOVE 5000 FEET. SNOWFALL AMOUNTS COULD RANGE FROM UP TO 1 FOOT BELOW PASS LEVELS ON I-80 AND US-50 TO 2 FEET FOR THE HIGHER ELEVATIONS. STRONG GUSTY WINDS TO 60 MPH ACROSS THE HIGHER ELEVATIONS WILL ACCOMPANY THIS STORM. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ BARUFFALDI/ROWE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 3:25 PM PST, 13 minutes earlier.
Area forecast discussion, Nov 30, 3:25 PM PST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 325 PM PST WED NOV 30 2005 .DISCUSSION... VERY COMPLEX WEATHER SCENARIO UNFOLDING. NEXT PACIFIC STORM IS MOVING ONSHORE WITH LEADING WARM FRONT PRODUCING VERY STRONG WAA PATTERN. NORMALLY THIS WOULD BE A NON WINTER ISSUE FOR THE NORTHERN AND COASTAL MOUNTAINS. HOWEVER...THE RECENT SNOWCOVER AND TRAPPED COLD AIR IS THROWING A MONKEY WRENCH INTO THAT FORMULA. THIS COLD LOW LEVEL AIR WILL COMBINE WITH STRONG UVV TO KEEP VERTICAL AIR COLUMN MARGINALLY COLD ENOUGH FOR SNOW ACROSS PARTS OF ZONE 13...14 AND PERHAPS NORTHERN ZONE 63 INTO LATE TONIGHT. ELSEWHERE ACROSS THE SIERRA WE SHOULD SEE INITIALLY HIGH SNOW LEVELS AS 700MB TEMPS REMAIN BETWEEN -1C AND -3C FOR MUCH OF THE EVENT. THERE IS MUCH LESS TRAPPED COLD AIR ACROSS THE WEST SLOPES OF THE SIERRA...SO SNOW LEVELS WILL LIKELY FLUCTUATE WITH INCREASING AND DECREASING UVV. THE GOOD NEWS HERE IS THAT MOST OF THE SNOW THAT STICKS TO THE GROUND WILL BE ABOVE 7000 FEET WHICH ENCOMPASSES VERY LITTLE ROAD LENGTH ACROSS I-80 AND HIGHWAY 50. HIGHWAY 88 COULD SEE A MORE SIGNIFICANT EFFECT THRU CARSON PASS AT ABOVE 8600 FT. THE BAD NEWS IS THAT 3 TO 5 INCHES OF QPF IS POSSIBLE IN THE NEXT 36 HOURS. THIS COULD BE AN EVENT WHERE THE PARKING LOTS OF MANY SKI AREAS GET VERY LITTLE SNOW...WHILE THE UPPER SLOPES GET SEVERAL FEET OF PURE SIERRA CEMENT. AS WITH ANY STRONG PACIFIC STORM...WINDS WILL ALSO BE AN ISSUE. HAVE GONE WITH A WIND ADVISORY FOR THURSDAY ACROSS THE NORTHERN 2/3RDS OF THE INTERIOR VALLEY AS 850 MB SOUTHWEST WINDS ARE PROGGED AT 40-50 KTS BY THE NAM BY THURSDAY MORNING. GUSTS COULD EXCEED 60 MPH ACROSS THE HIGH SIERRA. COLD FRONT WILL MOVE THRU THE REGION LATE THURSDAY. THE NAM AND GFS SHOW 700 MB TEMPS FALLING FROM -2C TO -12C FROM THURSDAY AFTERNOON TO THURSDAY NIGHT. FORTUNATELY MOST OF THE PRECIP WILL BE DONE BY THEN...BUT THIS COLDER AIR WILL STEEPEN THE LAPSE RATES ENOUGH THAT OROGRAPHIC ENHANCEMENT COULD GET GOING ACROSS THE SIERRA LATE THURSDAY NIGHT. THIS SYSTEM BEGINS TO TAPER DOWN BY EARLY FRIDAY. LEFT SOME LIGHT POPS IN FOR A PORTION OF SATURDAY ACROSS THE MOUNTAINS. BASIL && .AVIATION... POCKETS OF IFR/LIFR CIGS AND VSBYS IN STRATUS AND FOG FROM RDD-SMF-SUU EAST WILL REMAIN THRU 20Z. GENERALLY VFR CONDS EXPECTED AFT 20Z. CIGS WILL AGAIN LWR AFT 00Z AS A STG PACIFIC STORM APPROACHES && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 8 PM THIS EVENING TO 7 PM PST THURSDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR BURNEY BASIN / EASTERN SHASTA COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY FOR CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. WIND ADVISORY FROM 2 AM TO 6 PM PST THURSDAY FOR MOTHERLODE- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. WIND ADVISORY FROM 4 AM TO 6 PM PST THURSDAY FOR CARQUINEZ STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY. && PUBLIC...BASIL AVIATION...SG
Hazardous weather outlook, Nov 30, 7:00 AM PST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST WED NOV 30 2005 CAZ013>019-063-064-066>069-011500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A WARM PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA DURING THE NIGHT BRINGING RAIN AND HIGHER ELEVATION MOUNTAIN SNOW TO NORTHERN CALIFORNIA ALONG THE GUSTY SOUTH WINDS. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A WARM PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE THROUGH NORTHERN CALIFORNIA ON THURSDAY AND THURSDAY NIGHT BRINGING RAIN AND HIGHER ELEVATION MOUNTAIN SNOW TO NORTHERN CALIFORNIA ALONG THE GUSTY SOUTH WINDS. WINDS AND PRECIPITATION WILL DECREASE ON FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:06 PM PST | Winter Storm Watch | STO | 24 hr | |
| Nov 30, 2:32 PM PST | Wind Advisory | STO | 30 hr |
Nearby
Winter Storm Warnings in California, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.